MAUDE Adverse Event Report: LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT
Model Number AC-1059590
Medical Device Problem Codes Melted (1385); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the coating around the fiber began to dissolve and there was an unusual odor.The coated surface of the fiber melted at the proximal part of the fiber.The procedure was continued and completed with the same fiber.There were no patient injuries reported.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual examination of the fiber identified a body break between the connector and the tip; therefore, the reported event is confirmed.It is likely that the fiber could have had a microfracture and when it was connected to the console, it caused the fiber to overheat leading to the separation of the fiber body from the connector.Visual examination also identified the fiber jacket to have severe burn marks and melting.It is likely that energy leak through the fracture could have leaded into the melted jacket.Based on all information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that during a procedure, the coating around the fiber began to dissolve and there was an unusual odor.The coating/surface of the fiber melted at the proximal part of the fiber.The procedure was continued and completed with the same device.There were no patient injuries reported.Additional information received stating that the coating/surface of the fiber melted at the proximal part of the fiber, and the odor came from the melted part of the fiber.There was no issue reported with the console system that was used with the fiber.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
FIBERLASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6,
yokneam AZ 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16461284
Report Number2124215-2023-09577
Device Sequence Number6514791
Product Code GEX
UDI-Device Identifier07290109142012
UDI-Public07290109142012
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC-1059590
Device Catalogue NumberAC-1059590
Device Lot Number0000230822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/23/2023
09/21/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date04/06/2023
09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown